Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

2 year old child, diarrhoea, abdominal pain, elevated liver enzymes. High ALT levels. Cure?

My 2 year old daughter was having diarrhea , severe abdomen pain and her liver enzymes were elevated. Lft was repeated two weeks later and all had returned to normal except ALT s. she is still having occasional diarrhea and now she has green stool . Her ped didn t sched a follow up. Should I be concerned something else is wrong? I forgot to mention it all started with a stomach bug
Asked On : Fri, 26 Oct 2012
Answers:  1 Views:  212
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Was it an attack of viral hepatitis?
What were the levels of ALT? And what was bilirubin like?

AST and ALT levels of more than 3 times the normal levels are only considered to be significant.
Mild elevations can be seen with any infection, certain drugs etc.

In a case of viral hepatitis, ALT levels may take 8 to 12 weeks to normalize.
If she is otherwise normal with good appetite, normal food intake and normal activity, you need not worry.
All the best.
Answered: Fri, 26 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor